# SDR 20001011AP008

- Difficulty date: May 12, 2000
- Submitted: August 23, 2000
- Operation: Air carrier
- Aircraft: N360AX
- Make and model: Doug DC-10-10
- Aircraft serial: 46706
- System (JASC): 2700 · Flight Control System
- Part: Pivot
- Part number: ALC7004501
- Condition: Broken
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE ''A'' CHECK, A LUBE CARD WAS ISSUED FOR THE HORIZ STAB, WHICH INCLUDED THE HINGE FITTING PIVOT SHAFT.  DURING THIS TASK, IT WAS NOTED THAT THE HINGE PIVOT SHAFT AND SLEEVE HAD MIGRATED APPROXIMATELY .125 INCH OUT OF THE HINGE FITTING.  FURTHER INVESTIGATION AND INSPECTION REVEALED THE PIVOT SHAFT HAD FAILED.  THE PIVOT SHAFT THREADED END SHEARED FROM THE SHANK.  ALL OTHER HORIZONTAL STAB ATTACH POINTS WERE INSPECTED WITH NO FINDINGS.  PRELIMINARY VISUAL INSPECTION OF THE SHEARED SHAFT INDICATE POSSIBLE METALLURGICAL OR MACHINING FLAWS, SINCE THE SEPARATION AT THE ROOT OF A MACHINED CHAMFER.  A FOLLOW UP REPORT WILL BE GENERATED AS MORE INFO BECOMES AVAILABLE.  THE TWO PIECES OF THE SHEARED SHAFT
